MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 720182-01
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available, the cause that contributed to the reported event cannot be established; a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) was not performing as expected.Two weeks later a revision surgery was performed, upon examination a hole in the reservoir was found.Therefore, it was decided to replace the reservoir and pump, leaving the previous reservoir implanted.No patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, it was noted that only the pump component of the inflatable penile prosthesis (ipp) was returned.Visual and microscopic analysis found the pump tubing was cut down to the pump block; no tubing was returned for analysis.Leak testing was performed, and no leaks were identified.Functional testing found the pump did not pass activation testing.Analysis confirmed the presence of a device issue that would have impacted device functionality; however, the presence of a hole in the reservoir could not be confirmed as the component was not returned.Based on the findings of this investigation, a conclusion of cause traced to component failure was assigned to this event.Corrected field d6b explant date - removed date as reservoir remains implanted and out of service.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19033726
Report Number2124215-2024-19603
Device Sequence Number20600345
Product Code FHW
UDI-Device Identifier00878953005676
UDI-Public00878953005676
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/20/2020
Device Model Number720182-01
Device Catalogue Number720182-01
Device Lot Number0111608015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LGX 18CM: UPN: 72404293 / LOT: 0147169005; LGX 18CM: UPN: 72404293 / LOT: 0147169005; PUMP: UPN: 72404310 / LOT: 0157691001; PUMP: UPN: 72404310 / LOT: 0157691001
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexMale